Alert archive / South Carolina / Tornado Warnings in 2018
Tornado Warning 23, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Sep 16, 2018, 12:40 PM EDT for Florence County, South Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2018, 12:40 PM EDT (16:40 UTC)
- Expired
- Sep 16, 2018, 1:01 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Florence County, SC
The radar
The Wilmington radar (KLTX), 110 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 6:55 AM EDT | Tornado Watch | SPC | 16 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WFUS52 KILM 161640
TORILM
SCC041-161715-
/O.NEW.KILM.TO.W.0023.180916T1640Z-180916T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
1240 PM EDT SUN SEP 16 2018
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Central Florence County in northeastern South Carolina...
* Until 115 PM EDT.
* At 1240 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Friendfield, or 8 miles northeast of Lake
City, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Florence, Hyman, Mars Bluff, Friendfield, Claussen, Francis Marion
University, Evergreen, Carolinas Hospital System, Mcleod Regional
Medical Center, Carolinas Hospital System - Cedar Tower and Health
South Rehabilitation Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3424 7958 3424 7955 3420 7956 3419 7957
3418 7957 3417 7956 3390 7960 3389 7967
3420 7981
TIME...MOT...LOC 1640Z 171DEG 34KT 3394 7964
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
III2 follow-up statements
780
WWUS52 KILM 161649
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
1249 PM EDT SUN SEP 16 2018
SCC041-161715-
/O.CON.KILM.TO.W.0023.000000T0000Z-180916T1715Z/
Florence SC-
1249 PM EDT SUN SEP 16 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR CENTRAL
FLORENCE COUNTY...
At 1249 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Evergreen, or 12 miles southeast of Florence, moving
north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Florence, Hyman, Mars Bluff, Friendfield, Claussen, Francis Marion
University, Evergreen, Carolinas Hospital System, Mcleod Regional
Medical Center, Carolinas Hospital System - Cedar Tower and Health
South Rehabilitation Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3424 7958 3424 7955 3420 7956 3419 7957
3418 7957 3417 7956 3398 7959 3397 7968
3420 7981
TIME...MOT...LOC 1649Z 171DEG 34KT 3403 7966
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
III344
WWUS52 KILM 161701
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
101 PM EDT SUN SEP 16 2018
SCC041-161711-
/O.CAN.KILM.TO.W.0023.000000T0000Z-180916T1715Z/
Florence SC-
101 PM EDT SUN SEP 16 2018
...THE TORNADO WARNING FOR CENTRAL FLORENCE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM EDT for northeastern
South Carolina.
LAT...LON 3424 7958 3424 7955 3420 7956 3419 7957
3418 7957 3417 7956 3398 7959 3397 7968
3420 7981
TIME...MOT...LOC 1700Z 171DEG 34KT 3414 7968
$$
IIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 10:57 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 16, 10:57 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1057 AM EDT Sun Sep 16 2018
.SYNOPSIS...
Tropical Depression Florence will drift west across South
Carolina today bringing more rainfall to the Carolinas. A
drying trend will follow through this week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM Sunday...Minimal changes required for morning
update. TD Florence continues slowly moving west across central
SC. Rainbands will continue to move across the area, although
rainfall rates and coverage will be decreasing throughout the
day. Still could see anywhere from 3 to 6 inches of rain across
the area. At this point any additional rain is going to
exacerbate any ongoing flooding and this will once again be the
main concern for today.
Previous discussion from 700 AM Sunday follows: Tornado Watch
extended in both area and time to include NC zones and portion
of SC through 5 pm. Final Advisory was issued for Florence at
5am. Florence, now a depression, will move on a steady clip
westward toward the southern Appalachians as it weakens through
today. A Tornado Watch remains in effect and we have had several
spin ups overnight leading to Tornado Warnings, mainly moving
on shore in torrential rain bands between the tip of Cape Fear
and Wrightsville Beach. The outer circulation and some rainbands
will continue to affect the area with periods of torrential
rain. The rainfall rates in these rainbands were 1 to 3 inches
per hour. A Flash Flood Watch remains in effect until this
evening and a fairly large Flash Flood Warning covers all of our
NC zones across our local forecast area. Flash flooding was
already occurring across the area and any additional torrential
rainfall will increase the severity of flash flooding.
Plenty of moisture will continue to feed up in a deep southerly
tropical flow with Pcp water values remaining up around 2.5
inches through this afternoon with only a gradual drop off
through tonight down close to 2.25 inches by morning. Models
showing axis of heaviest rain in a fairly persistent rainband
running from tip of Cape Fear NW to Bladen county and portions
of Pender County through tonight, but other embedded heavier
rain showers will be possible farther in other areas, as well.
Could see an additional 5 to 10 inches in this almost stationary
rainband through tonight.
This should be the final day of gusty winds and rain from the
remnants of Florence, with gradual improvement thereafter.
Should see drier air making its way in through the mid levels
through tonight. Temps in the mid to upper 70s will not increase
much today, running into the lower 80s this afternoon.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Deep layer southwesterly flow only
becoming peripherally related to Florence on Monday. Though this
flow will not offer up much in the way of forcing low level
moisture will be adequate for some pretty high chance POPs
though luckily QPF prospects appear low if for no other reason
some increasingly dry mid level air. Mid level troughiness
sweeps across the area pushing a cold front through on Tuesday.
A few showers will be possible but once again mid level dry air
should limit their coverage and their QPF potential.
Temperatures will be just a few degrees above climatology by day
but quite elevated by night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 430 PM Saturday...Backdoor cold front comes through on
Wednesday likely with little fanfare but lowering rain chances and
aiding in drying the area out. Surface and mid level high pressure
progress slowly eastward late in the period keeping temperatures
seasonable and rain chances minimized; with only a small increase in
moisture/return flow.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
As of 12Z...Rainbands running around remnants of Florence will
continue to produce periods of torrential rain with IFR conditions
slowly improving to MVFR conditions through the period. The main
band this morning will be moving from S-SE to N-NW across mainly ILM
with some intermittent shra over MYR/CRE. Another band was affecting
FLO. Visibilities could go as low as a half mile in the torrential
rain. Winds along the coast still gusting to 30 to 35 kts with an
occasional higher gusts. Look for improving conditions with winds
diminishing slowly through today and raised ceilings and vsbys
toward end of TAF period.
Extended Outlook...Gradual improvement east to west into
Monday. VFR Tue-Thurs.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM Sunday...Minimal changes required for morning
update. Hazardous conditions continue across the waters as TD
Florence slowly moves away from the coast. Seas continue to run
7 to 10 ft with onshore flow running on the high end of the 20
to 25 kt range. Gusts in excess of 30 kt can be expected.
Conditions will gradually improve, although that is relative and
the SCA will remain in effect into Monday.
Previous discussion from 700 AM Sunday follows: Last advisory
for Tropical Storm Florence was issued at 5 am. A Small Craft
Advisory was issued to account for elevated seas and winds which
will continue through today as the remnants of Florence move
westward toward the Southern Appalachians. Essentially, winds
and seas will diminish through tonight, with seas starting out
around 9 to 12 ft and dropping to 6 to 8 by this evening and
down to 4 to 6 ft by daybreak Monday. Winds up near 20 to 30 kts
with a few gale force gusts lingering this morning, will drop
to around 15 kts through tonight.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Wind will be out of the southwest on
Monday as Florence becomes an open trough and high pressure sits
over the western Atlantic. As this through flatten on Tuesday
the increased westerly flow will help to push a cold front
across the area. SW wind will turn to the W, possibly veering a
little more. The FROPA will bring a small uptick in wind and
seas but no flags or headlines are expected.
LONG TERM /WEDNESDAY THROUGH THURSDAY/...
As of 430 PM Saturday...A cold front will sag south across the
area Wednesday and usher in northerly winds. These will veer to
easterly on Thursday as the center of the high progresses
eastward. Seas will average 3 ft.
&&
.TIDES/COASTAL FLOODING...
As of 1030 AM Sunday...Significant coastal flooding is expected
along the lower portions of the Cape Fear River this afternoon
and evening. River levels remain elevated as runoff from
excessive, heavy rainfall flows into rivers already swollen by
lingering storm surge from Florence. The lower Cape Fear near
Wilmington may exceed 8 ft MLLW this afternoon, with significant
impacts to many locations, including shutting down the
northbound side of US 421 near the Battleship USS North
Carolina.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch until 7 PM EDT this evening for SCZ017-023-
024-032-033-039-054>056-058-059.
High Rip Current Risk through late Monday night for SCZ054-056.
NC...Flash Flood Watch until 7 PM EDT this evening for NCZ087-096-
099-105>110.
High Rip Current Risk through late Monday night for NCZ106-108-
110.
Coastal Flood Warning until 8 PM EDT this evening for NCZ107.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ250-252-254-
256.
&&
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...RGZHazardous weather outlook, Sep 16, 10:35 AM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1035 AM EDT Sun Sep 16 2018 AMZ250-252-254-171445- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 1035 AM EDT Sun Sep 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... ...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-058-059-171445- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Central Horry-Northern Horry- 1035 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Prolonged, significant major to record flooding is expected along many area rivers and their tributaries for at least the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-171445- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- 1035 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...TORNADO WATCH 379 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Prolonged, significant major to record flooding is expected along many area rivers and their tributaries for at least the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ039-055-171445- Williamsburg-Inland Georgetown- 1035 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Prolonged, significant major to record flooding is expected along many area rivers and their tributaries for at least the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ256-171445- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1035 AM EDT Sun Sep 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-171445- Coastal Georgetown- 1035 AM EDT Sun Sep 16 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Prolonged, significant major to record flooding is expected along many area rivers and their tributaries for at least the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 16, 9:59 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
959 AM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD PLANTERSVILLE 33.56N 79.22W
09/16/2018 GEORGETOWN SC EMERGENCY MNGR
*** 1 FATAL *** VICTIM ACCIDENTALLY DROVE INTO A
FLOODED AREA. OCCURED AROUND 3AM IN GEORGETOWN CO. IN
THE PLANTERSVILLE COMMUNITY (SC).
&&
EVENT NUMBER ILM1800289
21Special weather statement, Sep 16, 10:25 AM EDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Wilmington NC 1025 AM EDT SUN SEP 16 2018 SCZ054-058-161445- Coastal Horry SC-Central Horry SC- 1025 AM EDT SUN SEP 16 2018 ...GUSTY WINDS EXPECTED AS A HEAVY SHOWER MOVES ONSHORE... At 1024 AM EDT, Doppler radar was tracking a shower with gusty winds near Myrtle Beach, moving north at 40 mph. Wind gusts up to 50 mph will be possible with this shower. Locations impacted include... Myrtle Beach, Hand, Barefoot Landing Area Of North Myrtle Beach and Grand Strand Regional Medical Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 500 PM EDT for northeastern South Carolina. LAT...LON 3387 7889 3390 7880 3377 7876 3372 7885 TIME...MOT...LOC 1424Z 168DEG 36KT 3369 7879 TRA
Local storm report, Sep 16, 10:27 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1027 AM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 1 ENE MARION 34.18N 79.38W
09/16/2018 MARION SC MEDIA
FLOODING IN STREETS AND AT BUSINESSES ALONG US-76 NEAR
METAL ST
&&
EVENT NUMBER ILM1800290
OLIVASpecial weather statement, Sep 16, 11:25 AM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1125 AM EDT SUN SEP 16 2018
NCZ096-161630-
Bladen NC-
1125 AM EDT SUN SEP 16 2018
...THUNDERSTORMS WITH GUSTY WINDS EXPECTED ACROSS BLADEN COUNTY...
At 1125 AM EDT, Doppler radar was tracking showers and thunderstorms
along a line extending from near Bladen Community College to Council.
Movement was north at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Elizabethtown, Bladen Community College, Lisbon, Duart, Ammon,
Council, Tobermory, Ruskin, White Oak, Jerome, White Lake, Dublin,
Tar Heel and Bladen County Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 PM EDT for southeastern
North Carolina.
LAT...LON 3484 7849 3483 7847 3481 7846 3438 7842
3464 7882 3469 7881 3474 7886 3484 7890
3485 7880 3485 7849
TIME...MOT...LOC 1525Z 165DEG 15KT 3464 7879 3441 7845
TRALocal storm report, Sep 16, 12:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1225 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM WATER SPOUT 1 SSE MYRTLE BEACH 33.68N 78.89W
09/16/2018 AMZ254 SC MEDIA
LOCAL MEDIA SPOTTED THE WATERSPOUT ON THEIR WEBCAM IN
MYRTLE BEACH, SC.
&&
EVENT NUMBER ILM1800291
21Local storm report, Sep 16, 12:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1231 PM EDT SUN SEP 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FUNNEL CLOUD 1 NNW MYRTLE BEACH 33.71N 78.90W
09/16/2018 HORRY SC MEDIA
MEDIA REPORTED A FUNNEL CLOUD AT HWY-17 AT JOE WHITE
AVENUE IN MYRTLE BEACH, SC.
&&
EVENT NUMBER ILM1800292
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 9:55 PM EDT | Flash Flood Warning | ILM | Dillon | 8 hr |
| Sep 16, 5:23 AM EDT | Flash Flood Warning | ILM | Dillon, Horry, Marlboro | 8 hr |
| Sep 16, 6:37 AM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Horry, Marion, Marlboro | 3 hr |
| Sep 16, 8:17 AM EDT | Flash Flood Warning | ILM | Darlington, Dillon, Marion, Marlboro | 8 hr |
| Sep 16, 10:25 AM EDT | Special Weather Statement | ILM | Horry | 20 min |
| Sep 16, 11:13 AM EDT | Flash Flood Warning | ILM | Darlington, Florence | 5 hr |
| Sep 16, 11:16 AM EDT | Areal Flood Advisory | ILM | Florence, Georgetown, Horry, Marion | 5 hr |
| Sep 16, 11:28 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry, Marion | 5 hr |
| Sep 16, 11:50 AM EDT | Tornado Warning | ILM | Horry | 25 min |
| Sep 16, 12:13 PM EDT | Tornado Warning | ILM | Horry | 32 min |
| Sep 16, 12:14 PM EDT | Tornado Warning | ILM | Horry | 31 min |
| Sep 16, 12:25 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 35 min |
| Sep 16, 12:41 PM EDT | Tornado Warning | ILM | Horry | 24 min |
| Sep 16, 3:13 PM EDT | Special Weather Statement | ILM | Dillon | 32 min |
| Sep 16, 3:15 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 45 min |
| Sep 16, 3:26 PM EDT | Tornado Warning | ILM | Dillon, Marion | 49 min |
| Sep 16, 3:58 PM EDT | Tornado Warning | ILM | Dillon | 47 min |
| Sep 16, 4:00 PM EDT | Flash Flood Warning | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 8 hr |
| Sep 16, 5:58 PM EDT | Tornado Warning | ILM | Dillon | 32 min |
| Sep 16, 7:46 PM EDT | Flash Flood Warning | ILM | Horry | 4 hr |
Nearby
Tornado Warnings in South Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.